Alert archive / Florida / Gale Warnings in 2009
Gale Warning 2, NWS Key West, FL
NWS Key West, FL issued this gale warning at Nov 7, 2009, 3:17 PM EST. It was in force for 49 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2009, 3:17 PM EST (20:17 UTC)
- Expired
- Nov 9, 2009, 3:49 PM EST
- In force
- 49 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
220 WHUS72 KKEY 072017 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 317 PM EST SAT NOV 7 2009 GMZ075-080330- /O.NEW.KKEY.GL.W.0002.091107T2017Z-091108T1000Z/ /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091108T2200Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 317 PM EST SAT NOV 7 2009 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR WATERS WEST OF KEY WEST TONIGHT DUE TO FREQUENT GALE FORCE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ031>033-052>054-072>074-080330- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091108T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 317 PM EST SAT NOV 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS EAST OF KEY WEST DUE TO SUSTAINED NORTHEAST TO EAST WINDS NEAR 25 KNOTS...WITH OCCASIONAL GALE FORCE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ BS
8 follow-up statements
161 WHUS72 KKEY 080303 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1003 PM EST SAT NOV 7 2009 GMZ075-080930- /O.CAN.KKEY.SC.Y.0024.000000T0000Z-091108T2200Z/ /O.CON.KKEY.GL.W.0002.000000T0000Z-091108T1000Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1003 PM EST SAT NOV 7 2009 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR WATERS WEST OF KEY WEST OVERNIGHT DUE TO FREQUENT GALE FORCE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ031>033-052>054-072>074-080930- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091108T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 1003 PM EST SAT NOV 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS EAST OF KEY WEST DUE TO SUSTAINED NORTHEAST TO EAST WINDS NEAR 25 KNOTS...WITH OCCASIONAL GALE FORCE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ DEVANAS
800 WHUS72 KKEY 080930 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 430 AM EST SUN NOV 8 2009 GMZ054-074-081600- /O.UPG.KKEY.SC.Y.0024.000000T0000Z-091108T1000Z/ /O.EXB.KKEY.GL.W.0002.000000T0000Z-091108T2200Z/ WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 430 AM EST SUN NOV 8 2009 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR ATLANTIC WATERS OFF THE LOWER KEYS DUE TO FREQUENT GALE FORCE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ075-081600- /O.EXT.KKEY.GL.W.0002.000000T0000Z-091108T2200Z/ KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 430 AM EST SUN NOV 8 2009 ...GALE WARNING IN EFFECT... A GALE WARNING REMAINS IN EFFECT FOR WATERS WEST OF KEY WEST TODAY DUE TO FREQUENT GALE FORCE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ031>033-052-053-072-073-081600- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091108T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- 430 AM EST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS EAST OF KEY WEST DUE TO SUSTAINED NORTHEAST TO EAST WINDS NEAR 25 KNOTS...WITH OCCASIONAL GALE FORCE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$
774 WHUS72 KKEY 081519 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 AM EST SUN NOV 8 2009 GMZ054-074-075-082200- /O.EXT.KKEY.GL.W.0002.000000T0000Z-091109T0400Z/ WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1019 AM EST SUN NOV 8 2009 ...GALE WARNING IN EFFECT... A GALE WARNING IS IN EFFECT FOR ATLANTIC WATERS WEST OF THE WEST END OF THE SEVEN MILE BRIDGE THIS AFTERNOON DUE TO SUSTAINED EAST SURFACE WINDS NEAR 30 KNOTS...WITH FREQUENT GALE FORCE WIND GUSTS OF 40 TO 45 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ031>033-052-053-072-073-082200- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091109T0400Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- 1019 AM EST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS EAST OF THE WEST END OF THE SEVEN MILE BRIDGE...FLORIDA BAY...AND GULF WATERS THIS AFTERNOON DUE TO SUSTAINED EAST SURFACE WINDS NEAR 25 KNOTS... WTIH OCCASIONAL GALE FORCE WIND GUSTS NEAR 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ BS
305 WHUS72 KKEY 082039 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 339 PM EST SUN NOV 8 2009 GMZ032-033-090400- /O.UPG.KKEY.SC.Y.0024.000000T0000Z-091109T0400Z/ /O.EXA.KKEY.GL.W.0002.000000T0000Z-091109T0400Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- 339 PM EST SUN NOV 8 2009 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR GULF WATERS TONIGHT DUE TO SUSTAINED EAST SURFACE WINDS NEAR 30 KNOTS...WITH FREQUENT GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ054-074-075-090400- /O.CON.KKEY.GL.W.0002.000000T0000Z-091109T0400Z/ WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 339 PM EST SUN NOV 8 2009 ...GALE WARNING IN EFFECT... A GALE WARNING REMAINS IN EFFECT FOR ATLANTIC WATERS WEST OF THE WEST END OF THE SEVEN MILE BRIDGE TONIGHT DUE TO SUSTAINED EAST SURFACE WINDS OF 30 TO 35 KNOTS...WITH GUSTS OF 40 TO 45 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ031-052-053-072-073-090400- /O.CON.KKEY.SC.Y.0024.000000T0000Z-091109T0400Z/ FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- 339 PM EST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY AND ATLANTIC WATERS EAST OF THE WEST END OF THE SEVEN MILE BRIDGE TONIGHT DUE TO SUSTAINED EAST SURFACE WINDS NEAR 25 KNOTS...WITH OCCASIONAL GALE FORCE WIND GUSTS NEAR 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ BS
037 WHUS72 KKEY 090333 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 PM EST SUN NOV 8 2009 GMZ052-053-072-073-090930- /O.UPG.KKEY.SC.Y.0024.000000T0000Z-091109T0400Z/ /O.EXB.KKEY.GL.W.0002.000000T0000Z-091109T1100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- 1033 PM EST SUN NOV 8 2009 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR THE ATLANTIC WATERS FROM OCEAN REEF TO THE WEST END OF THE SEVEN MILE BRIDGE OUT 60 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. SMALL CRAFT SHOULD REMAIN IN PORT. && $$ GMZ032-033-054-074-075-090930- /O.EXT.KKEY.GL.W.0002.000000T0000Z-091109T1100Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1033 PM EST SUN NOV 8 2009 ...GALE WARNING IN EFFECT... A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS WEST OF THE SEVEN MILE BRIDGE INCLUDING THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF MAINLAND MONROE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. SMALL CRAFT SHOULD REMAIN IN PORT. && $$ GMZ031-090930- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091109T1100Z/ FLORIDA BAY- 1033 PM EST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. BOATERS...ESPECIALLY THOSE WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ KASPER
271 WHUS72 KKEY 090836 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 336 AM EST MON NOV 9 2009 GMZ032-033-052>054-072>075-091700- /O.EXT.KKEY.GL.W.0002.000000T0000Z-091109T1700Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 336 AM EST MON NOV 9 2009 ...GALE WARNING IN EFFECT... A GALE WARNING REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO WEST OF THE DRY TORTUGAS...AND FOR THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF MAINLAND MONROE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. SMALL CRAFT SHOULD REMAIN IN PORT. && $$ GMZ031-091700- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091109T1700Z/ FLORIDA BAY- 336 AM EST MON NOV 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. BOATERS...ESPECIALLY THOSE WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ JACOBSON
568 WHUS72 KKEY 091514 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 AM EST MON NOV 9 2009 GMZ032-033-052>054-072>075-092200- /O.EXT.KKEY.GL.W.0002.000000T0000Z-091109T2200Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1014 AM EST MON NOV 9 2009 ...GALE WARNING IN EFFECT... A GALE WARNING IS IN EFFECT FOR GULF AND ATLANTIC WATERS THIS AFTERNOON DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 25 TO 30 KNOTS...WITH FREQUENT GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS. EAST TO SOUTHEAST WINDS SHOULD BEGIN TO DECREASE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. SMALL CRAFT SHOULD REMAIN IN PORT. && $$ GMZ031-092200- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091109T2200Z/ FLORIDA BAY- 1014 AM EST MON NOV 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR FLORIDA BAY THIS AFTERNOON DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. BOATERS...ESPECIALLY THOSE WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ BS
771 WHUS72 KKEY 092049 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 349 PM EST MON NOV 9 2009 GMZ032-033-052>054-072>075-100400- /O.CAN.KKEY.GL.W.0002.000000T0000Z-091109T2200Z/ /O.EXB.KKEY.SC.Y.0024.000000T0000Z-091110T0400Z/ GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 349 PM EST MON NOV 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR GULF AND ATLANTIC WATERS TONIGHT DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 20 TO 25 KNOTS...WITH OCCASIONAL GALE FORCE WIND GUSTS NEAR 35 KNOTS. THE GALE WARNING HAS BEEN CANCELLED AS FREQUENT GALE FORCE WIND GUSTS ARE NOT EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-100400- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-091110T0400Z/ FLORIDA BAY- 349 PM EST MON NOV 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY TONIGHT DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. BOATERS...ESPECIALLY THOSE WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE CONDITIONS AND REMAIN IN PORT. && $$ BS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Nov 7, 3:00 PM EST, 17 minutes earlier.
Area forecast discussion, Nov 7, 3:00 PM EST, 17 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
300 PM EST SAT NOV 7 2009
UPDATED TO ADD WIND ADVISORY
...HAZARDOUS MARINE CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK...
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS SCATTERED SHOWERS OVER THE NEARSHORE AND OFFSHORE
WATERS SOUTH OF THE AREA FROM CRAIG KEY TO THE DRY TORTUGAS.
ELSEWHERE...KBYX DETECTS NOTHING MORE THAN A FEW SPRINKLES IN THE
REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE
MOSTLY CLOUDY. WINDS OVER LAND ARE NORTHEAST TO EAST AT 20 TO 25
MPH...WITH GUSTS NEAR 30 MPH. C-MAN WINDS...ON AVERAGE...ARE
NORTHEAST TO EAST NEAR 25 KNOTS...WITH GUSTS NEAR 35 KNOTS.
TEMPERATURES ARE NEAR 80 DEGREES. ONLY A COUPLE DEGREES OF COOLING
IS EXPECTED TONIGHT DUE TO ABUNDANT CLOUD COVER.
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THE MAJOR CHANGES TO THIS FORECAST PACKAGE WILL BE TO INCORPORATE A
FASTER NORTHWARD MOTION OF TROPICAL STORM IDA IN THE NORTHWEST
CARIBBEAN SEA. TROPICAL STORM IDA MAY BRIEFLY STRENGTHEN INTO A
CATEGORY 1 HURRICANE LATER TODAY OR TONIGHT...BEFORE ENCOUNTERING A
HOSTILE ENVIRONMENT OF HIGHER WIND SHEAR. THIS TROPICAL CYCLONE WILL
BEGIN ITS EXTRATROPICAL TRANSITION AFTER ENTERING THE GULF OF MEXICO
SUNDAY AFTERNOON. RAIN CHANCES WILL INCREASE AT THAT TIME AS WELL.
IDA OR WHAT IS LEFT OF IDA SHOULD BE FAR ENOUGH NORTH OF THE
FORECAST AREA TO BEGIN DECREASING RAIN CHANCES MONDAY NIGHT. A WIND
ADVISORY WILL BE IN EFFECT FOR THE FLORIDA KEYS TONIGHT DUE TO
FREQUENT WIND GUSTS OF 35 TO 40 MPH. A WIND ADVISORY MAY BE REQUIRED
FOR THE FLORIDA KEYS SUNDAY INTO MONDAY MORNING.
.LONG TERM (TUESDAY THROUGH SATURDAY)...
RAIN CHANCES WILL BE DECREASED TUESDAY THROUGH WEDNESDAY DUE TO LACK
OF LARGE SCALE LIFT. A TROUGH OF LOW PRESSURE MAY PASS ACROSS THE
FLORIDA KEYS LATE WEDNESDAY NIGHT OR SOMETIME THURSDAY. IN WAKE OF
THIS TROUGH OF LOW PRESSURE...A DRIER AIR MASS SHOULD INVADE THE
FORECAST AREA THURSDAY NIGHT. BY SUNRISE FRIDAY MORNING...
PRECIPITABLE WATER VALUES SHOULD BE NEAR ONE INCH. THIS DRY AIR MASS
SHOULD REMAIN OVER THE FLORIDA KEYS FRIDAY NIGHT AND SATURDAY. RAIN
CHANCES WILL BE DECREASED BY 10 PERCENT FOR THURSDAY NIGHT THROUGH
SATURDAY.
&&
.MARINE...
A GALE WARNING WILL BE IN EFFECT FOR WATERS WEST OF KEY WEST TONIGHT
DUE TO FREQUENT GALE FORCE WIND GUSTS. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL OTHER KEYS COASTAL WATERS TONIGHT DUE TO SUSTAINED
NORTHEAST TO EAST SURFACE WINDS NEAR 25 KNOTS...WITH OCCASIONAL GALE
FORCE WIND GUSTS. A GALE WARNING MAY BE REQUIRED FOR WATERS WEST OF
KEY WEST SUNDAY AND SUNDAY NIGHT. A SMALL CRAFT ADVISORY WILL BE
REQUIRED FOR ALL OTHER KEYS COASTAL WATERS SUNDAY AND SUNDAY NIGHT.
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ON ALL KEYS WATERS
MONDAY INTO TUESDAY MORNING. WINDS WILL BEGIN TO DECREASE AND SEAS
WILL BEGIN TO SUBSIDE BY TUESDAY AFTERNOON. NO ADVISORIES OR
CAUTIONARY STATEMENTS EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS WATERS
THURSDAY.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT KEYS ISLAND TERMINALS THROUGH
TONIGHT. EAST TO NORTHEAST WINDS WILL MINIMIZE CROSSWIND
IMPACTS...WITH SUSTAINED SURFACE WIND SPEEDS NEAR 20 KNOTS. WIND
GUSTS APPROACHING 25 TO 30 KNOTS WILL RESULT IN CONSIDERABLE
LOW-LEVEL TURBULENCE ON APPROACH. FAST MOVING SHOWERS WILL PASS IN
THE VICINITY OF TERMINALS...WITH A VFR OVERCAST LIKELY THROUGH
TONIGHT.
&&
.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1955...THE LOW TEMPERATURE
IN KEY WEST WAS 57 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM
TEMPERATURE MEASURED IN KEY WEST ON NOVEMBER 7TH...A RECORD WHICH
STILL STANDS 54 YEARS LATER.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 77 83 77 84 / 40 60 60 60
MARATHON 77 84 77 85 / 40 60 60 60
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY IN EFFECT FOR THE FLORIDA KEYS...FLZ076-077-078.
GM...GALE WARNING IN EFFECT FOR WATERS WEST OF KEY WEST...GMZ075.
SMALL CRAFT ADVISORY IN EFFECT FOR ALL OTHER KEYS COASTAL
WATERS...GMZ031-032-033-052-053-054-072-073-074.
&&
PUBLIC/MARINE/FIRE/DIGITAL...BS
AVIATION/NOWCASTS/CLIMATE....BWC
DATA ACQUISITION.............DR
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Nov 7, 6:00 AM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST SAT NOV 7 2009 FLZ076>078-GMZ031>033-052>054-072>075-081200- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EST SAT NOV 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST BREEZES WIND OCCASIONAL GUSTS NEAR GALE FORCE IS IN PLACE ACROSS THE KEYS AND SURROUNDING WATERS. THESE WINDS WILL BE RESPONSIBLE FOR VERY ROUGH SEAS AND LARGE WAVES OF 8 TO 10 FEET...AND SIGNIFICANTLY HIGHER IN THE GULF STREAM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG MAINLY EAST BREEZES OF 20 TO 30 KNOTS WITH OCCASIONAL GUSTS NEAR GALE FORCE WILL CONTINUE ACROSS THE KEYS AND SURROUNDING WATERS SUNDAY THROUGH MONDAY NIGHT. LARGE...ROUGH SEAS WILL CONTINUE TO BE GENERATED BY THESE WINDS. SMALL CRAFT ADVISORIES WILL BE REQUIRED ACROSS KEYS WATERS FROM SUNDAY...THROUGH AT LEAST MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:08 PM EST | Wind Advisory | KEY | Monroe | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.